Alert archive / Ohio / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 31, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 18, 2014, 3:56 PM EDT for 4 counties in Ohio; DeKalb County, Steuben County, Indiana; Hillsdale County, Michigan. It was in force for 49 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2014, 3:56 PM EDT (19:56 UTC)
- Expired
- Jun 18, 2014, 4:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties DeKalb County, IN, Steuben County, IN, Hillsdale County, MI, Defiance County, OH, Fulton County, OH, Henry County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 99 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 4:00 PM EDT | TSTM WND DMG | 3 Sw Montpelier, OH | LARGE TREE BLOCKING BOTH LANES OF ROAD SOUTHWEST OF MONTPELIER. TIME ESTIMATED FROM RADAR. |
| Jun 18, 4:00 PM EDT | TSTM WND DMG | Butler, IN | TREE DOWN ON A HOUSE IN BUTLER |
| Jun 18, 4:01 PM EDT | TSTM WND DMG | 3 W Bryan, OH | TREE DOWN ACROSS ROAD. |
| Jun 18, 4:35 PM EDT | TSTM WND DMG | Wauseon, OH | POWER LINES DOWN IN MANY LOCATIONS. TREE LIMBS DOWN ON VEHICLES. POWER LINES DOWN ON ROOF OF A BURNING BUILDING. RELAYED BY EMERGENCY MANAGER. |
| Jun 18, 4:35 PM EDT | TSTM WND DMG | Wauseon, OH | PRIVATELY OWNED AMATUER RADIO TOWER BLOWN DOWN IN WAUSEON. TIME ESTIMATED FROM RADAR. |
| Jun 18, 4:35 PM EDT | TSTM WND DMG | Wauseon, OH | MULTIPLE TREES DOWN IN WAUSEON. TIME ESTIMATED FROM RADAR. |
| Jun 18, 4:41 PM EDT | TSTM WND DMG | 3 Ne Bryan, OH | UTILITY POLE SNAPPED NORTHEAST OF BRYAN. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 1:55 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -321 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -189 m²/s²
- 0-3 km storm-relative helicity
- -135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
408
WUUS53 KIWX 181956
SVRIWX
INC033-151-MIC059-OHC039-051-069-171-182045-
/O.NEW.KIWX.SV.W.0031.140618T1956Z-140618T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
356 PM EDT WED JUN 18 2014
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN DE KALB COUNTY IN NORTHEAST INDIANA...
EASTERN STEUBEN COUNTY IN NORTHEAST INDIANA...
SOUTHERN HILLSDALE COUNTY IN SOUTHEAST MICHIGAN...
DEFIANCE COUNTY IN NORTHWEST OHIO...
FULTON COUNTY IN NORTHWEST OHIO...
NORTHWESTERN HENRY COUNTY IN NORTHWEST OHIO...
WILLIAMS COUNTY IN NORTHWEST OHIO...
* UNTIL 445 PM EDT
* AT 352 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF FAYETTE TO EDGERTON TO HICKSVILLE
TO GRABILL...AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...EMERGENCY MANAGEMENT.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BRYAN AROUND 405 PM EDT.
STRYKER AROUND 410 PM EDT.
ARCHBOLD AROUND 415 PM EDT.
WAUSEON AROUND 425 PM EDT.
DEFIANCE AROUND 430 PM EDT.
DELTA AROUND 435 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE ZONE...FARMER...ELMIRA...
DENSON...BURLINGTON...MARK CENTER...NEY...TEDROW...OAKSHADE AND
SHERWOOD.
THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 150
AND 156.
THIS INCLUDES INTERSTATE 80 90 IN OHIO BETWEEN MILE MARKERS 0 AND 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4122 8433 4123 8445 4125 8445 4125 8461
4127 8480 4129 8481 4129 8498 4176 8489
4176 8483 4183 8483 4187 8436 4171 8436
4171 8388 4160 8388
TIME...MOT...LOC 1956Z 279DEG 32KT 4175 8430 4142 8469
4131 8478 4119 8499
HAIL...<.75IN
WIND...60MPH
$$
BENTLEY2 follow-up statements
481
WWUS53 KIWX 182022
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
422 PM EDT WED JUN 18 2014
INC151-182032-
/O.CAN.KIWX.SV.W.0031.000000T0000Z-140618T2045Z/
STEUBEN IN-
422 PM EDT WED JUN 18 2014
THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 150
AND 156.
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN STEUBEN COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4122 8433 4123 8444 4125 8445 4127 8480
4129 8481 4129 8498 4149 8472 4162 8461
4185 8460 4187 8436 4171 8436 4171 8388
4160 8388
TIME...MOT...LOC 2022Z 279DEG 32KT 4169 8399 4137 8439
4126 8448 4114 8469
$$
INC033-MIC059-OHC039-051-069-171-182045-
/O.CON.KIWX.SV.W.0031.000000T0000Z-140618T2045Z/
DE KALB IN-HILLSDALE MI-HENRY OH-DEFIANCE OH-WILLIAMS OH-FULTON OH-
422 PM EDT WED JUN 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FULTON...
WILLIAMS...DEFIANCE...NORTHWESTERN HENRY...SOUTHEASTERN HILLSDALE AND
SOUTHEASTERN DE KALB COUNTIES UNTIL 445 PM EDT...
AT 418 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTH OF DELTA TO 8 MILES NORTHWEST OF
DEFIANCE TO 9 MILES WEST OF DEFIANCE TO ANTWERP...AND MOVING EAST AT
35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...EMERGENCY MANAGEMENT.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
DELTA AND DEFIANCE AROUND 430 PM EDT.
NAPOLEON AROUND 440 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE METAMORA...ASSUMPTION...
GERALD...JEWELL...INDEPENDENCE AND OKOLONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4122 8433 4123 8444 4125 8445 4127 8480
4129 8481 4129 8498 4149 8472 4162 8461
4185 8460 4187 8436 4171 8436 4171 8388
4160 8388
TIME...MOT...LOC 2022Z 279DEG 32KT 4169 8399 4137 8439
4126 8448 4114 8469
HAIL...<.75IN
WIND...60MPH
$$
BENTLEY037
WWUS53 KIWX 182033
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
433 PM EDT WED JUN 18 2014
INC033-MIC059-182043-
/O.CAN.KIWX.SV.W.0031.000000T0000Z-140618T2045Z/
DE KALB IN-HILLSDALE MI-
433 PM EDT WED JUN 18 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HILLSDALE AND
SOUTHEASTERN DE KALB COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4122 8433 4123 8444 4125 8445 4127 8479
4141 8450 4148 8438 4157 8431 4166 8430
4171 8430 4171 8388 4160 8388
TIME...MOT...LOC 2033Z 279DEG 32KT 4168 8409 4134 8426
4123 8436 4111 8457
$$
OHC039-051-069-171-182045-
/O.CON.KIWX.SV.W.0031.000000T0000Z-140618T2045Z/
HENRY OH-DEFIANCE OH-WILLIAMS OH-FULTON OH-
433 PM EDT WED JUN 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FULTON...
SOUTHEASTERN WILLIAMS...DEFIANCE AND NORTHWESTERN HENRY COUNTIES
UNTIL 445 PM EDT...
AT 431 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF MORENCI TO 6 MILES NORTHEAST OF
DEFIANCE TO DEFIANCE TO PAULDING...AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...EMERGENCY MANAGEMENT.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
NAPOLEON AROUND 440 PM EDT.
DELTA AROUND 445 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE WINAMEG...GERALD...ASSUMPTION
AND METAMORA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4122 8433 4123 8444 4125 8445 4127 8479
4141 8450 4148 8438 4157 8431 4166 8430
4171 8430 4171 8388 4160 8388
TIME...MOT...LOC 2033Z 279DEG 32KT 4168 8409 4134 8426
4123 8436 4111 8457
HAIL...<.75IN
WIND...60MPH
$$
BENTLEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:11 PM EDT, 45 minutes earlier.
Area forecast discussion, Jun 18, 3:11 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 311 PM EDT WED JUN 18 2014 .SYNOPSIS... ISSUED AT 311 PM EDT WED JUN 18 2014 PERIODS OF SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE NEXT SEVERAL DAYS AS A WEAK FRONTAL BOUNDARY SETS UP OVER THE SOUTHERN GREAT LAKES. THUNDERSTORMS ARE BEING AIDED BY VERY WARM AND HUMID AIRMASS CURRENTLY IN PLACE ACROSS THE REGION. HIGHS IN THE LOW TO MID 80S...AND LOWS GENERALLY RANGING BETWEEN THE MID 60S AND LOW 70S CAN BE EXPECTED INTO THIS WEEKEND. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 311 PM EDT WED JUN 18 2014 REINVIGORATING CONV LINE INADV OF POTENT MCV MARCHING EWD ACRS WI THE NR TERM CHALLENGE THIS PD. COPIOUS MSTR IN PLACE ALG W/RAPID MORNING DESTABILIZATION HAS LED TO A CONCRETE SHRT TERM SVR THREAT EWD ACRS THE AREA. IN ADDN ECHO ALIGNMENT WITHIN MID LVL SHEAR VECTORS PORTEND A THREAT FOR HEAVY RAIN ESP THROUGH CNTRL CWA THROUGH THIS AFTN. WILL BUMP POPS APPRECIABLY THROUGH FIRST PART OF EVENING AS TENDENCY SHLD BE FOR REDVLPMNT TO TAKE PLACE WITHIN WRN FLANK OF GROWING COLD POOL LTR THIS AFTN. OTRWS OVERNIGHT PD REMAINS SKETCHY OWING TO EFFECTS OF CURRENT GROWING CONV CLUSTER TAKING SHAPE ACRS NE IL/NW IN AND WHERE UPSTREAM LIKELY SVR MCS DVLPMNT TAKES PLACE THIS AFTN. RUC/HRRR WOULD SUGGEST LL WAA OVERTOP OUTFLW BUBBLE THIS EVENING WILL SUSTAIN ADDNL DVLPMNT ACRS MUCH OF THE CWA AND GENERALLY BROADBRUSHED POPS IN ACCORDANCE W/NEWER 12Z MOS GUIDANCE. REGARDLESS AN EVENTUAL SWD SAG XPCD OVERNIGHT W/COMPOSITED OUTFLW/SYNOPTIC SFC BNDRY AND HAVE BOUGHT INTO MODEL CONSENSUS OF SHIFTING PCPN WELL SOUTH OF AREA TOMORROW. HAVE CUT/ADJUSTED POPS ACCORDINGLY. && .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 311 PM EDT WED JUN 18 2014 BROADBRUSH CHANCE POPS REMAIN THROUGH MOST OF THE PERIOD AS SEVERAL CONVECTIVELY ENHANCED SHORTWAVES WORK EAST IN FLATTENED WNW FLOW...WITH CONVECTION/MCV'S LIKELY LATCHING ONTO A QUASI-STATIONARY FRONTAL BOUNDARY THAT WILL REMAIN IN THE VICINITY. THE RESULT IS A LOW CONFIDENCE FCST WITH MESOSCALE FEATURES IN LOW AMPLITUDE FLOW DIFFICULT TO RESOLVE BEYOND 24 HOURS. BEST CHANCES FOR SHOWERS/STORMS/HVY RAIN STILL APPEARS TO BE FRIDAY AS CORRIDOR OF WEAK HEIGHT FALLS AND NORTHEAST PUSH OF RICH THETA-E AIR IN ADVANCE OF A LEAD WAVE EJECTING EAST FROM A NORTHERN ROCKIES/HIGH PLAINS CLOSED LOW OVERSPREADS. SEVERE POTENTIAL WILL BE HIGHLY CONDITIONAL ON STRENGTH OF FLOW ON SOUTHERN FLANK OF POTENTIAL MCV AND TIMING OF WAVE (DEGREE OF DIURNAL DESTABILIZATION). LAST SEVERAL MODEL CYCLES HAVE CONTINUED TO TREND DRIER OVER THE WEEKEND...WITH FRIDAY'S WAVE FORCING COMPOSITE OUTFLOW SOUTH WITH ANTICYCLONIC FLOW DEVELOPING IN THE LOW LEVELS. WITH THAT SAID STILL HELD WITH LOW CHC POPS GIVEN RELIANCE/UNCERTAINTY OF FRIDAY'S WAVE TO SHUNT FRONT WELL SOUTH OF THE LOCAL AREA. A SIMILAR REGIME IS EXPECTED EARLY NEXT WEEK BEFORE MORE TROUGHING/DEEPER NW FLOW FINALLY AMPLIFIES INTO THE GREAT LAKES BY THE MIDDLE OF THE WEEK RESULTING IN DRIER/COOLER CONDITIONS. OTHERWISE...ONLY MINOR TWEAKS MADE TO TEMPS WITH NEAR NORMAL TEMPS EXPECTED THROUGH EARLY NEXT WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 140 PM EDT WED JUN 18 2014 SHALLOW/BRIEF MVFR CIGS ASSOCD/W TAIL END OF DECAYING CONV REMNANTS ACRS NW IN WILL MIX OUT QUICKLY INTO THIS AFTN. LTL SIGN YET OF WHERE/WHEN RENEWED CONV DVLPMNT WILL OCCUR AND AS SUCH WILL SIT TIGHT W/IMPLIED DRY TAF FCST THROUGH THE OVERNIGHT. MOST LIKELY SCENARIO IS FOR NEW CONVN TO INITIATE FM ERN IA EWD THROUGH NRN IL THIS EVENING AS LLJ KICKS UP AND THEN GROW UPSCALE INTO A FWD PROPAGATING MCS AS IT SPREADS EWD THROUGH THE SRN LAKES OVERNIGHT. OTRWS GUSTY SWRLY GRADIENT WINDS WILL SUBSIDE BY SUNSET. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...AGD/STEINWEDEL SHORT TERM...T LONG TERM...STEINWEDEL AVIATION...T VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jun 18, 2:19 PM EDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 219 PM EDT WED JUN 18 2014 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-191830- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 219 PM EDT WED JUN 18 2014 /119 PM CDT WED JUN 18 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A LINE OF THUNDERSTORMS WILL SINK SOUTHEAST INTO THE AREA THIS AFTERNOON AND EVENING. STRONG WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS. HEAVY RAIN AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH MONDAY. THE STORMS WILL HAVE THE POTENTIAL FOR PRODUCING HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLOODING THURSDAY AND ESPECIALLY ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED THIS AFTERNOON AND INTO TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-191830- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 219 PM EDT WED JUN 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. STRONG WINDS AND HAIL WILL BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH MONDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Jun 18, 3:26 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
326 PM EDT WED JUN 18 2014
INZ009-017-018-182000-
ALLEN IN-DE KALB IN-WHITLEY IN-
326 PM EDT WED JUN 18 2014
...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN WHITLEY...AND
NORTHWESTERN ALLEN COUNTIES...
AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TRI-LAKES...MOVING EAST AT 40 MPH.
PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
FORT WAYNE...
CHURUBUSCO...
HUNTERTOWN...
LAKE EVERETT AND DUNFEE...
ARCOLA...
WALLEN...
THIS INCLUDES INTERSTATE 469 BETWEEN MILE MARKERS 28 AND 30.
THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 305 AND
322.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.
LAT...LON 4109 8557 4128 8555 4128 8554 4127 8553
4126 8520 4128 8519 4127 8502 4105 8505
TIME...MOT...LOC 1926Z 278DEG 37KT 4122 8544
JBALLLocal storm report, Jun 18, 3:28 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
328 PM EDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG LAGRANGE 41.64N 85.42W
06/18/2014 LAGRANGE IN EMERGENCY MNGR
SEVERAL REPORTS OF LARGE LIMBS DOWN ON ROADS ACROSS
COUNTY.
&&
LASHLEYLocal storm report, Jun 18, 3:36 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
336 PM EDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG N OSCEOLA 41.67N 86.08W
06/18/2014 ST. JOSEPH IN BROADCAST MEDIA
*** 1 INJ *** TREE DOWN ON VAN. FEMALE DRIVER SUFFERED
MINOR INJURY.
&&
LASHLEYLocal storm report, Jun 18, 3:42 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
342 PM EDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG MENDON 42.01N 85.45W
06/18/2014 ST. JOSEPH MI EMERGENCY MNGR
UTILITY LINE AND A SINGLE TREE DOWN IN MENDON.
&&
LASHLEYLocal storm report, Jun 18, 3:48 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
348 PM EDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG ELKHART 41.68N 85.98W
06/18/2014 ELKHART IN PUBLIC
TREE DOWN ON HOUSE.
&&
LASHLEYLocal storm report, Jun 18, 3:54 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
354 PM EDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG BUTLER 41.43N 84.87W
06/18/2014 DEKALB IN EMERGENCY MNGR
TREES AND UTILITY LINES DOWN BETWEEN CORUNNA AND
BUTLER.
&&
LASHLEYThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 4:46 PM EDT | Special Weather Statement | IWX | Van Wert | 44 min |
| Jun 18, 5:18 PM EDT | Special Weather Statement | IWX | Allen, Van Wert | 27 min |
| Jun 17, 8:17 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph | 43 min |
| Jun 17, 9:03 PM EDT | Severe Thunderstorm Warning | IWX | Saint Joseph | 42 min |
| Jun 17, 9:29 PM EDT | Areal Flood Advisory | IWX | Saint Joseph | 2 hr |
| Jun 17, 10:01 PM EDT | Special Weather Statement | IWX | Saint Joseph | 29 min |
| Jun 18, 12:51 PM EDT | Special Marine Warning | IWX | 54 min | |
| Jun 18, 1:54 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Saint Joseph | 51 min |
| Jun 18, 2:19 PM EDT | Severe Thunderstorm Warning | IWX | Marshall | 41 min |
| Jun 18, 2:38 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, LaGrange, Noble | 52 min |
| Jun 18, 2:47 PM EDT | Severe Thunderstorm Warning | IWX | Kosciusko, Noble, Whitley | 43 min |
| Jun 18, 2:52 PM EDT | Areal Flood Advisory | IWX | Fulton, Kosciusko, Marshall, Pulaski, Starke | 3 hr |
| Jun 18, 3:20 PM EDT | Special Weather Statement | IWX | DeKalb, Steuben | 25 min |
| Jun 18, 3:26 PM EDT | Special Weather Statement | IWX | Allen, Whitley | 34 min |
| Jun 18, 3:43 PM EDT | Areal Flood Advisory | IWX | Allen, Noble, Whitley | 3 hr |
| Jun 18, 4:04 PM EDT | Severe Thunderstorm Warning | IWX | Allen | 41 min |
| Jun 18, 6:04 PM EDT | Special Weather Statement | IWX | Jay | 26 min |
| Jun 18, 7:50 PM EDT | Special Weather Statement | IWX | LaGrange, Steuben | 25 min |
| Jun 17, 11:38 PM EDT | Special Weather Statement | IWX | Van Buren | 22 min |
| Jun 18, 12:26 PM EDT | Special Weather Statement | IWX | Cass | 34 min |
| Jun 18, 12:54 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Saint Joseph | 51 min |
| Jun 18, 7:14 PM EDT | Special Weather Statement | IWX | Cass | 31 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2014Severe Thunderstorm Warnings in Indiana, 2014Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.